Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Lubbock, TX

March 6, 20125 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 6, 2012, 5:22 AM CST for 5 counties in Texas. It took effect at Mar 6, 2012, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 5:22 AM CST (11:22 UTC)
In effect from
Mar 6, 2012, 1:00 PM CST
Expired
Mar 6, 2012, 7:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4413 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS84 KLUB 061122
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
522 AM CST TUE MAR 6 2012

TXZ021-022-027-028-033-062200-
/O.UPG.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/
/O.NEW.KLUB.FW.W.0011.120306T1900Z-120307T0100Z/
/O.NEW.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
522 AM CST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE FAR SOUTHWEST PANHANDLE AND WESTERN SOUTH
PLAINS OF WEST TEXAS.. 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR THE FAR SOUTHERN PANHANDLE AND SOUTH PLAINS
OF WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO
  25 MPH AT THE 20 FOOT LEVEL EACH AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BELOW 15
  EACH AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ023-024-029-030-034-035-039>041-062200-
/O.NEW.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
SWISHER-BRISCOE-HALE-FLOYD-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
522 AM CST TUE MAR 6 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE FAR SOUTHERN PANHANDLE AND SOUTH PLAINS OF
WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO
  25 MPH AT THE 20 FOOT LEVEL IN THE AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW
  15 IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
790 
WWUS84 KLUB 062109
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CST TUE MAR 6 2012

TXZ021-022-027-028-033-071200-
/O.CON.KLUB.FW.W.0011.000000T0000Z-120307T0100Z/
/O.CON.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
309 PM CST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR
THE FAR SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS OF WEST
TEXAS..
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE FAR SOUTHWEST PANHANDLE AND WESTERN SOUTH
PLAINS OF WEST TEXAS.. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.
A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL
  EACH AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT EACH
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD
  RAPIDLY. OUTDOOR BURNING AND THE USE OF OUTDOOR MACHINERY THAT
  PRODUCES SPARKS AND FLAMES ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ023-024-029-030-034-035-039>041-071200-
/O.CON.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
SWISHER-BRISCOE-HALE-FLOYD-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
309 PM CST TUE MAR 6 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE FAR SOUTHERN PANHANDLE AND SOUTH PLAINS
OF WEST TEXAS...

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 
  25 MPH AT THE 20 FOOT LEVEL IN THE AFTERNOON. 

* HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL 
  BELOW 15 PERCENT IN THE AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
625 
WWUS84 KLUB 070100
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CST TUE MAR 6 2012

TXZ021-022-027-028-033-070900-
/O.EXP.KLUB.FW.W.0011.000000T0000Z-120307T0100Z/
/O.CON.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
700 PM CST TUE MAR 6 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE FAR SOUTHWEST PANHANDLE AND WESTERN SOUTH
PLAINS OF WEST TEXAS... 
...RED FLAG WARNING EXPIRED AT 7 PM CST TUESDAY EVENING...

* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL ARE
  EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT
  WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND THE USE OF OUTDOOR MACHINERY 
  THAT PRODUCES SPARKS AND FLAMES ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ023-024-029-030-034-035-039>041-070900-
/O.CON.KLUB.FW.A.0011.120307T1800Z-120308T0100Z/
SWISHER-BRISCOE-HALE-FLOYD-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
700 PM CST TUE MAR 6 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE FAR SOUTHERN PANHANDLE AND SOUTH PLAINS
OF WEST TEXAS...

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 
  25 MPH AT THE 20 FOOT LEVEL IN THE AFTERNOON. 

* HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL 
  BELOW 15 PERCENT IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:42 AM CST, 40 minutes earlier.

Area forecast discussion, Mar 6, 4:42 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
442 AM CST TUE MAR 6 2012

.SHORT TERM...
UPPER-AIR ANALYSIS/WV IMAGERY THIS MORNING SHOW W-SW FLOW ALOFT OVER
WTX WITH A MINOR SRN BRANCH SHORTWAVE UPSTREAM NOSING INTO NM ATTM.
CLOSER TO THE SFC...A 50 KT SW LLJ WAS OCCASIONALLY BREACHING THE
NOCTURNAL INVERSION CAUSING SPORADIC WIND GUSTS ALONG THE CAPROCK
AND CAPROCK EDGE. THE BREEZY CONDITIONS HAVE LED TO MILD
TEMPS...WITH 50S COMMON ACROSS MUCH OF THE SOUTH PLAINS AT 3 AM.

THE UPPER TROUGH WILL PASS ACROSS THE AREA TODAY BRINGING
CONSIDERABLE HIGH CLOUDINESS THIS MORNING...BUT THAT IS ABOUT IT.
SRLY WINDS WILL CONTINUE TO ADVECT MODEST MOISTURE FROM THE
SOUTH...AND WE MAY SEE 40F DEWPOINTS BY AFTERNOON FROM THE SRN SPLNS
THROUGH THE ROLLING PLAINS...WITH A DIFFUSE DRYLINE DEVELOPING FROM
ROUGHLY YOAKUM COUNTY TO SWISHER OR BRISCOE COUNTY. A TIGHTENING
PRESSURE GRADIENT WILL RESULT IN GUSTY WINDS...ESPECIALLY LATE IN THE
AFTERNOON WHEN WIND SPEEDS MAY REACH THE 25 TO 30 MPH RANGE WITH
GUSTS IN THE LOWER 40S...SO WE HAVE GONE AHEAD AND ADDED SOME PATCHY
BLOWING DUST MENTION ON THE CAPROCK. TEMPS WILL ONCE AGAIN BE VERY
WARM...FADING CLOUD COVER BY AFTERNOON SHOULD NOT INFLUENCE TEMPS
MUCH ALTHOUGH WE COULD ACTUALLY SEE HIGH TEMPS OFF A FEW DEGREES
FROM YESTERDAY/S HIGH IN THE MOIST AIR. OVERALL WE EXPECT HIGHS TO
RANGE FROM MID 70S EAST TO UPPER 70S WEST. TONIGHT...SRLY BREEZES
WILL CONTINUE AND MOISTURE WILL INFILTRATE THE ENTIRE CWA EXCEPT
PERHAPS THE FAR NW...AS THE LLJ VEERS AFTER MIDNIGHT. FCST SNDGS
SHOW THAT LOW STRATUS IS ALSO A GOOD BET ACROSS MUCH OF THE CWA
EARLY WED MORNING.

&&

.LONG TERM...
CHALLENGING FORECAST THIS GO AROUND WITH THE PROSPECTS OF MORE
CRITICAL FIRE WEATHER ON WEDNESDAY...THEN SHARPLY COLDER
TEMPERATURES ALONG WITH A CHANCE OF PRECIPITATION /INCLUDING WINTRY
WEATHER/ LATE THIS WEEK...PERHAPS LINGERING INTO THE FIRST PART OF
THE WEEKEND.

ALTHOUGH TOMORROW MORNING MAY START OUT CLOUDY...THE DRYLINE IS
PROJECTED TO MIX EASTWARD TO NEAR THE EASTERN EDGE OF THE CAPROCK IN
THE AFTERNOON. TO THE WEST OF THE DRYLINE...DRY AND GUSTY CONDITIONS
WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER. IT APPEARS THE
DRYLINE WILL REMAIN CAPPED THROUGH THE DAY AND SHOULD RACE BACK
NORTHWESTWARD WEDNESDAY EVENING AS JET ENERGY DIVES INTO THE WEST
AND CUTS OFF AN UPPER LOW NEAR THE FOUR CORNERS. ATTENTION WILL THEN
TURN TO THIS UPPER LOW AND ITS EVOLUTION OVER THE COMING DAYS AND
THE PROSPECTS FOR PRECIPITATION WITH ITS APPROACH. THIS FORECAST IS
FURTHER COMPLICATED BY A STRONG COLD FRONT THAT WILL BE MOVING
THROUGH THE FA THURSDAY AND WILL CREATE QUESTION MARKS REGARDING
THE PHASE OF PRECIPITATION...SHOULD ANY BE FALLING. NOT
SURPRISINGLY...THE NWP GUIDANCE STRUGGLE TO RESOLVE EXACTLY HOW
THIS CUT OFF SYSTEM WILL TRACK AND HOW LONG IT WILL LINGER ACROSS
THE SOUTHWEST. THE CURRENT OPERATIONAL RUN OF THE GFS QUICKLY
RACES THE SYSTEM ACROSS THE PANHANDLES ON THURSDAY AND WOULD
QUICKLY DRY SLOT THE REGION. HOWEVER...THE 00Z GFS IS ON THE QUICK
SIDE OF ITS OWN ENSEMBLE GUIDANCE AND IS ALSO A FAST OUTLIER WHEN
COMPARED TO THE NAM...ECM...CMC AND 12Z NAEFS. THUS...HAVE FAVORED
THE SLOWER SOLUTIONS...WHICH KEEP THE UPPER LOW TO OUR WEST /AND
PRECIPITATION CHANCES IN THE FORECAST/ THROUGH AT LEAST FRIDAY AND
PERHAPS INTO SATURDAY. INITIALLY...DEEP LAYER MOISTURE WILL BE
RATHER LIMITED WITH THE STRONG FROPA ON THURSDAY...THOUGH A SLIGHT
CHANCE OF THUNDER ALONG AND AHEAD OF THE FRONT AND A SLIGHT CHANCE
OF RAIN /PERHAPS EVEN A MIX ACROSS THE NW ZONES/ CAN NOT BE RULED
OUT THROUGH THE DAY THURSDAY. ASSUMING THE SLOWER SOLUTIONS ARE
CORRECT...MOIST ISENTROPIC UPGLIDE SHOULD THEN BEGIN TO INCREASE
ABOVE THE CHILLY SFC AIRMASS THURSDAY NIGHT INTO FRIDAY PROVIDING
BETTER OPPORTUNITIES FOR PRECIPITATION...WITH A MIX OF WINTRY
PRECIPITATION A GOOD BET FOR MUCH OF THE AREA. THE LATEST NAM
SOUNDINGS DO SHOW A PRONOUNCED WARM NOSE ALOFT WHICH COULD SUPPORT
FREEZING RAIN AND SLEET OVER A GOOD CHUNK OF OUR AREA...BUT FOR
NOW HAVE TRIED TO KEEP IT SIMPLE WITH JUST AND MIX OF RAIN AND
SNOW INDICATED IN THE GRIDS. THIS WINTRY PRECIPITATION COULD
LINGER INTO SATURDAY IF THE SLOWER SOLUTIONS ARE INDEED CORRECT.
HOWEVER...THE DETAILS OF WHEN THE BEST CHANCES FOR PRECIP REMAIN A
BIT IN QUESTION AS MESOSCALE DETAILS WILL TEND TO DRIVE THIS...AND
THESE DETAILS WILL BE SKETCHY AT BEST THIS FAR OUT. FOR NOW...HAVE
RAISED POPS SLIGHTLY BEGINNING THURSDAY NIGHT AND EXPANDED THE
SLIGHT CHANCE MENTION ALL THE WAY THROUGH THE DAY SATURDAY.
OBVIOUSLY...GIVEN THE MANY COMPLICATING FACTORS...EXPECT THIS
FORECAST TO UNDERGO MANY ADJUSTMENTS AND REFINEMENTS BEFORE COMING
TO FRUITION. REGARDLESS...PLAN TO ADD A MENTION OF POTENTIAL
WINTER WEATHER TO THE HWO GIVEN THE INCREASED PROBABILITY OF IT
OCCURRING.

AFTER SATURDAY...HAVE CARRIED A DRY FORECAST AS SOME FORM OF
SOUTHWESTERLY FLOW SHOULD RETURN BY EARLY NEXT WEEK. THIS WILL
SUPPORT A NICE WARM UP AFTER A CHILLY STRETCH LATE THIS WEEK INTO
THE FIRST HALF OF THE WEEKEND. RIGHT NOW...HAVE CARRIED HIGHS IN THE
40S ON FRIDAY AND 40S AND LOWER 50S ON SATURDAY...THOUGH THIS MAY BE
OPTIMISTIC IF CLOUDY SKIES AND PRECIPITATION INDEED ARE IN PLACE
ACROSS THE REGION.

&&

.FIRE WEATHER...
A WEAK DRYLINE IS EXPECTED TO SET UP THIS AFTERNOON ACROSS THE
SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS. GUSTY SOUTHWEST WINDS AND
VERY WARM TEMPS TO THE WEST OF THE DRYLINE WILL SUPPORT CRITICAL
FIRE CONDITIONS. PARMER AND BAILEY COUNTIES SHOULD SEE THE DRIEST
CONDITIONS...WITH MUCH OF CASTRO...LAMB...AND COCHRAN COUNTIES ALSO
EXPECTED TO BE IN THE DRY AIRMASS. THE FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING IN THIS AREA.

AFTER A MOIST START TO WEDNESDAY...THE DRYLINE WILL QUICKLY MOVE
EAST TO NEAR THE EASTERN EDGE OF THE CAPROCK WEDNESDAY AFTERNOON.
WEST OF THE DRYLINE...WARM...DRY AND BREEZY TO WINDY CONDITIONS WILL
AGAIN DEVELOP AND RESULT IN ELEVATED TO CRITICAL FIRE WEATHER.
HUMIDITIES ON WEDNESDAY AFTERNOON IN THE DRY AIR SHOULD EASILY
FALL BELOW 15 PERCENT /AND LIKELY BELOW 10 PERCENT IN SPOTS/. THE
ONLY QUESTION MARK IS ON THE MAGNITUDE OF THE WINDS IN THE DRY
AIR...THOUGH THEY SHOULD AT MINIMUM BE CLOSE TO 20 MPH AT 20 FT.
THUS...HAVE POSTED A FIRE WEATHER WATCH FOR LOCATIONS ALONG AND
WEST OF A SILVERTON TO LUBBOCK TO TAHOKA LINE VALID WEDNESDAY
AFTERNOON AND EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        79  38  73  29  38 /   0   0   0  20  20
TULIA         77  40  75  35  40 /   0   0   0  20  20
PLAINVIEW     76  43  75  36  43 /   0   0   0  20  20
LEVELLAND     78  44  76  38  47 /   0   0   0  10  10
LUBBOCK       78  46  76  43  49 /   0   0   0  10  10
DENVER CITY   77  42  76  42  54 /   0   0   0  10  10
BROWNFIELD    78  45  77  43  52 /   0   0   0  10  10
CHILDRESS     75  49  75  50  51 /   0   0  10  30  30
SPUR          75  49  76  50  55 /   0  10  10  20  20
ASPERMONT     75  53  75  54  60 /   0  10  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>035-039>041.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033.

&&

33/23

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:22 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more25 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.